USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 3   *  >   >>  

* Archer review Medicine Question 138
 #592054  
  misshyd - 06/14/11 10:16
 
  A 48 Year old woman is evaluated in your office for a skin eruption that appeared three days ago. Her past medical history is significant for Rheumatoid arthritis for which she uses Methotrexate. She recently had increasing joint pain and she was placed on ibuprofen which takes about three times daily. Her joint pain is well controlled now. She is now concerned about the skin eruption that is predominantly distributed on her arms, hands and feet. The eruption is painless. On examination, there is no joint swelling or tenderness, range of motion in the joints is normal. Skin examination reveals the lesions as shown in the image below.
http://usmlegalaxy.files.wordpress.com/2011/06/2957_2979_1.jpg

The most appropriate management option for this patient:
A) Observation
B) Stop Ibuprofen
C) Start Acyclovir
D) Intra-lesional corticosteroids
E) Anti-citrullinated pep-tide levels
 
Report Abuse

 
 

* Re:Archer review Medicine Question 138
#2412348
  guest123 - 06/14/11 10:34
 
  will go for AA.  
Report Abuse

* Re:Archer review Medicine Question 138
#2412364
  amalakut - 06/14/11 11:08
 
  AA,  
Report Abuse

* Re:Archer review Medicine Question 138
#2412378
  drlavanya - 06/14/11 11:38
 
  Why not B.............looks like Drug reaction  
Report Abuse

* Re:Archer review Medicine Question 138
#2412392
  misshyd - 06/14/11 12:06
 
  erythma multiforme again, why not drug induced?  
Report Abuse

* Re:Archer review Medicine Question 138
#2412398
  docbiryani - 06/14/11 12:09
 
  bb  
Report Abuse

* Re:Archer review Medicine Question 138
#2412406
  forever07 - 06/14/11 12:14
 
  B

Eruption 3 days ago, that coincides with ibuprofen.
 
Report Abuse

* Re:Archer review Medicine Question 138
#2413508
  misshyd - 06/15/11 20:11
 
  B Stop NSAIDS

One of the most common causes of Eryhthema multiforme is HSV infection. In order to attribute it to HSV, there must be recent or active HSV infection as a clue in the question. There is no HSV clue.

E.Multiforme can also be seen in various drugs NSAIDS, Barbiturates, phenytoin .
Recent start of Ibuprofen and appearance of the lesions indicate that this drug induced lesion from NSAIDS

E.multiforme can be observed if no etiology can be tracked. If etiology is obvious, underlying etiology must be treted and this will cause improvement in the lesions
( Archer Derm)
 
Report Abuse

* Re:Archer review Medicine Question 138
#2827247
  supandi - 02/09/13 14:56
 
  stop NSAID is first choice . If idiopathic, can give trial of acyclovir  
Report Abuse

* Re:Archer review Medicine Question 138
#2827440
  aimthehighest - 02/09/13 23:59
 
  good one  
Report Abuse

* Re:Archer review Medicine Question 138
#3228262
  tavi - 07/08/15 23:36
 
  nice..agree with stop NSAIDs...drug induced EM  
Report Abuse

          Page 1 of 2     [Next >]     [Last >>]

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome